What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 13, 1:50 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 13, 1:50 PM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
250 PM CDT Fri Jul 13 2018
.SHORT TERM...(This evening through Saturday)
Issued at 249 PM CDT Fri Jul 13 2018
At 2 PM, watching a thunderstorm bow (associated with a mesoscale
convective vortex moving out of northwest Iowa) over north-
central Iowa. While there has been several Severe Thunderstorm
Warnings issued with bow, there has not been any reports of severe
weather at this time. This bow is expected to continue to move
northeast through our area this afternoon and early evening. ML
CAPES are currently in the 1 to 2K J/kg along and south of
Interstate 90 and they are expected to climb into the 1500 to 3000
J/kg range later on this afternoon. The effective shear is
favorable for marginal supercells to develop along Interstate 90
through mid afternoon and then it moves off to the east.
Meanwhile, the 0-3 km shear will remain in the 25 to 30 knot range
along and south of Interstate 90. Due to this, storms should be
mainly linear in nature. Bowing segments will be of greatest
concern along the line for damaging winds. In addition, there
could be some large hail with the initial development. The 0-1 km
shear looks a little weak for tornadoes. However, it is a bit
concerning seeing an easterly flow near the Interstate 90
corridor. Fortunately, the wind speeds are not that strong. Just
something to watch this afternoon. Speaking of watches, SPC is
currently monitoring the area for a watch. It continues to look
like the severe weather threat will quickly wane by 14.01z.
With precipitable water values running into the 2 to 2.3 inches
and warm cloud layer depths around 4 km through this evening, any
showers and storms will be highly efficient rain producers. As a
result, we will have to watch for the potential of localized
flooding with any training cells this afternoon and early evening.
.LONG TERM...(Saturday night through Friday)
Issued at 249 PM CDT Fri Jul 13 2018
On Sunday night and Monday, a longwave trough will move southeast
through area. The greatest lift associated with this wave will be
remain across Ontario, northern Minnesota, and Upper Michigan. The
associated cold front with this system will move the area on
Sunday night. With ML CAPES running in the 1 to 2K J/kg range and
weak 0-3 km and 0-6km shear, the severe chances look to be
marginal.
From Wednesday afternoon into Friday, another longwave trough will
move slowly east through the region. This will bring another round
of showers and storms to the area. With ML CAPES running up to 1K
J/kg range and weak 0-3 km and 0-6km shear, not anticipating any
severe weather with this system.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1235 PM CDT Fri Jul 13 2018
A line of storms is expected to initially develop across northeast
Iowa, southeast Minnesota, and north of Interstate 90 in western
Wisconsin somewhere 13.18z and 13.20z and then move southeast
through the region. At this time the best chance of thunderstorms
for KRST will be from 13.19z through 13.22z and at KLSE from
13.20z through 14.01z.
There is some hints in the models that the ceilings may become
MVFR toward sunrise at the TAF sites. Confidence was not high
enough to include them at KRST, but did include it for KLSE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
SHORT TERM...Boyne
LONG TERM...Boyne
AVIATION...Boyne
Hazardous weather outlook, Jul 13, 10:25 AM CST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1125 AM CDT Fri Jul 13 2018
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-141200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1125 AM CDT Fri Jul 13 2018
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.
.DAY ONE...This Afternoon and Tonight
Thunderstorms are possible this afternoon into early this evening.
Some of the storms may become severe with damaging winds and
locally heavy rainfall, mainly along and south of Interstate 90.
The main timeframe for severe storms will be between 1 PM and 8
PM.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Periods of thunderstorms are possible this weekend. Severe
weather is not expected at this time. Additional thunderstorms
are possible Wednesday into Thursday. It is too early to determine
the severe threat for any thunderstorms later next week.
.SPOTTER INFORMATION STATEMENT...
Localized spotter activation may be needed between 1 PM and 8 PM
over portions of northeast Iowa and southwest Wisconsin.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
Wetenkamp
In the hours before
Special weather statement, Jul 13, 4:08 PM CST, 44 minutes before
Special Weather Statement
National Weather Service La Crosse WI
508 PM CDT FRI JUL 13 2018
IAZ011-030-MNZ096-WIZ053-054-061-140000-
Clayton-Allamakee-Houston-Vernon-Crawford-Grant-
508 PM CDT FRI JUL 13 2018
...STRONG THUNDERSTORMS SHIFTING INTO WESTERN WISCONSIN AND EXTREME
SOUTHEAST MINNESOTA...
Strong to severe thunderstorms will shift into southwestern
Wisconsin and extreme southeast Minnesota through 7 pm. Those in
extreme northeast Iowa will see these storms end from west to
east.
The thunderstorms are capable of producing gusty winds to 40 mph and
and small hail. A few of the storms could be severe with damaging
winds and locally heavy rains.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways. Frequent cloud to ground lightning is occurring with these
storms.
Locations impacted include...
Prairie Du Chien, Viroqua, Waukon, Lancaster, Caledonia, Guttenberg,
Elkader, Lansing, Boscobel, Postville, Westby, Monona, Spring Grove,
Strawberry Point, Cassville, McGregor, and Stoddard.
LAT...LON 4350 9161 4351 9173 4374 9173 4372 9060
4356 9069 4265 9069 4268 9090 4265 9090
4264 9160
TIME...MOT...LOC 2202Z 230DEG 28KT 4340 9170
BaumgardtSpecial weather statement, Jul 13, 4:18 PM CST, 34 minutes before
Special Weather Statement
National Weather Service La Crosse WI
518 PM CDT FRI JUL 13 2018
IAZ029-030-132315-
Clayton-Fayette-
518 PM CDT FRI JUL 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLAYTON AND
SOUTHEASTERN FAYETTE COUNTIES...
At 516 PM CDT, a strong thunderstorm was located over Strawberry
Point, or 14 miles northwest of Manchester, moving east at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Guttenberg, Strawberry Point, Arlington, Volga, North Buena Vista,
Garber, Osterdock, Elkport, Millville, Mederville, Turkey River,
Bixby State Park and Joy Springs County Park.
LAT...LON 4264 9174 4282 9173 4282 9108 4274 9105
4274 9104 4272 9102 4269 9095 4268 9090
4265 9090
TIME...MOT...LOC 2216Z 266DEG 35KT 4267 9159
BaumgardtLocal storm report, Jul 13, 4:25 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND GST PRAIRIE DU CHIEN AIRPO 43.02N 91.12W
07/13/2018 M52 MPH CRAWFORD WI AWOS
AWOS STATION PDC, PRAIRIE DU CHIEN AIRPORT.
&&Local storm report, Jul 13, 4:25 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST PRAIRIE DU CHIEN AIRPO 43.02N 91.12W
07/13/2018 M52 MPH CRAWFORD WI AWOS
AWOS STATION PDC, PRAIRIE DU CHIEN AIRPORT.
&&Special weather statement, Jul 13, 4:49 PM CST, 3 minutes before
Special Weather Statement
National Weather Service La Crosse WI
549 PM CDT FRI JUL 13 2018
MNZ096-WIZ041-053-132315-
Houston-Vernon-La Crosse-
549 PM CDT FRI JUL 13 2018
...A AREA OF STRONG THUNDERSTORMS MOVING TOWARD THE GREATER LA
CROSSE LA CRESCENT AND STODDARD AREAS...
At 546 PM CDT, radar indicated weakening but strong thunderstorms
were located along a line extending from near Hokah to near
Stoddard. Movement was northeast at 25 mph.
Southwest winds of 30 to 40 mph are expected as these storms move
in through 7 pm.
Locations impacted include... La Crosse, La Crescent, Onalaska,
West Salem, Bangor, Stoddard, Coon Valley, Hokah, Brownsville,
and French Island.
This will likely affect those outdoors at Country Boom.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4371 9092 4363 9109 4372 9154 4385 9138
4385 9128 4387 9131 4389 9132 4391 9130
4392 9091
TIME...MOT...LOC 2246Z 233DEG 24KT 4374 9143 4364 9114
BaumgardtLocal storm report, Jul 13, 4:52 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
552 PM CDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN NEW HAMPTON 43.06N 92.32W
07/13/2018 M3.12 INCH CHICKASAW IA MESONET
MESONET STATION NHMPT, NEW HAMPTON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 3
HOURS.
0520 PM HEAVY RAIN 2 N IONIA 43.07N 92.46W
07/13/2018 M3.32 INCH CHICKASAW IA MESONET
MESONET STATION RNHI4, 2 N IONIA. THE
DURATION OF THE HEAVY RAIN EVENT WAS 3
HOURS.
0520 PM HEAVY RAIN 5 NW FRANKVILLE 43.25N 91.70W
07/13/2018 M4.49 INCH WINNESHIEK IA MESONET
MESONET STATION RDCI4, 5 NW FRANKVILLE. THE
DURATION OF THE HEAVY RAIN EVENT WAS 3
HOURS.
&&